Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Falling lymphocytes
Apr 29, 2005

I contracted HIV just over two years ago. Shortly after spending three weeks in the hospital with a severe seroconversion illness I was put on antiretrovirals and my virus soon became undetectable. My CD4s had dropped during my seroconversion illness to 69. The highest theyve come since starting therapy was 432 with an absolute lymphocyte count of 1200. However, over the past several months my absolute lymphocytes have been dropping in spite of a high CD4+ percentage. On labs taken in early March, my absolute lymphocytes were 700. My CD4s were 336 with a percentage of 48. Based on that percentage, If my Absolute lymphocytes had been, say 1200 I would have around 600 CD4+s. I understand that HIV can cause suppression of CD4 cells but Im undetectable. So whats causing the suppression of my absolute lymphocytes? My regimen is Truvada and Viramune. Could it be theyre the culprits?

Response from Dr. Holodniy

Unlikely it's the HIV meds. You don't indicate if you are taking any other meds that might be contributing to these decreased counts.



Previous
Your answers on HLA phenotypes: fascinating!
Next
2 days between cobra and new insurance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement